MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP/XPT CEA; SYSTEM, TEST, CARCINOEMBRYONIC ANTIGEN

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP/XPT CEA; SYSTEM, TEST, CARCINOEMBRYONIC ANTIGEN
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted the siemens customer care center to report an observation of discordant elevated patient results.Siemens investigated the issue which was reported as discordant results for six patient samples observed with advia centaur xp/xpt cea reagent lot 217.Siemens's investigation included an assessment of reagent, instrument, and sample data.All of the initial results were measured with the same pack of advia centaur xp/xpt cea lot 217 on an advia centaur xp instrument using current valid calibration and the repeat results were measured using a different pack of the same reagent.Sample 2 and sample 6 were repeated on both the initial pack and another pack.After this issue occurred, this problematic pack was used to run one sample in replicates of 5 for within-run precision and the precision %cv was elevated (53.67%).No instrument errors were found with the system during the event.Based on the available information, the cause of the discordant result is consistent with one specific problematic readypack of advia centaur xp/xpt cea reagent lot 217.More than (b)(4) packs of advia xp/xpt cea reagent lot 217 were received, and four packs have been tested without precision issues.Although there was no visual evidence of clumping or settling of particles with the problematic pack, and the customer confirmed awareness of the specific resuspension/ mixing instructions per the advia centaur xp/xpt cea instructions for use (ifu), siemens concludes that there may have been a specific unidentified shipping, storage, or handling issue with the one specific pack.More than (b)(4) packs of advia xp/xpt cea reagent lot 217 were received, and four packs have been tested without precision issues.Return of the specific reagent pack for further investigation is not warranted because no tests remain in the pack.Per the interpretation of results section of the advia centaur xp/xpt cea ifu, "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." siemens has concluded troubleshooting with the customer and investigation is concluded.The customer is operational.A product problem was not identified.
 
Event or Problem Description
The customer obtained discordant (elevated) results for patient samples with advia centaur xp cea reagent lot 217 on the same day.The initial results were not reported to physician(s).Samples were retested on the same instrument with a new pack of the same lot.Retest results were lower, considered correct and were reported to the physician(s).There are no allegations of patient or user intervention or adverse health consequences due to the discordant cea results.

Brand Name
ADVIA CENTAUR XP/XPT CEA
Common Device Name
SYSTEM, TEST, CARCINOEMBRYONIC ANTIGEN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
3392064073
MDR Report Key18217887
Report Number1219913-2023-00304
Device Sequence Number17829440
Product Code DHX
UDI-Device Identifier00630414177311
UDI-Public00630414177311
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K200215
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2024
Device Model NumberN/A
Device Catalogue Number10309978
Device Lot Number217
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2023
Initial Report FDA Received Date11/28/2023
Date Device Manufactured05/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown